Alert archive / North Carolina / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood watch at Jun 6, 2016, 3:58 PM EDT for 7 counties in North Carolina. It took effect at Jun 6, 2016, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2016, 3:58 PM EDT (19:58 UTC)
- In effect from
- Jun 6, 2016, 8:00 PM EDT
- Expired
- Jun 7, 2016, 3:43 AM EDT
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- None
Counties Anson County, NC, Cumberland County, NC, Hoke County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
004 WGUS62 KRAH 061958 FFARAH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 358 PM EDT MON JUN 6 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... .FLASH FLOODING WILL BE POSSIBLE AS TROPICAL STORM COLIN MOVES ALONG THE SOUTHEAST COAST. NCZ078-083>086-088-089-071800- /O.NEW.KRAH.FF.A.0001.160607T0000Z-160607T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...WADESBORO...POLKTON... ROCKINGHAM...HAMLET...EAST ROCKINGHAM...LAUREL HILL... LAURINBURG...ANTIOCH...ASHLEY HEIGHTS...RAEFORD...ROCKFISH... SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON 358 PM EDT MON JUN 6 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA... INCLUDING THE FOLLOWING AREAS...ANSON...CUMBERLAND...HOKE... RICHMOND...SAMPSON...SCOTLAND AND WAYNE. * FROM 8 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON * HEAVY RAIN ASSOCIATED WITH TROPICAL STORM COLIN IS EXPECTED TO PRODUCE A WIDESPREAD 1-2 INCHES OF RAIN WITH AMOUNTS OF 2-4 INCHES EXPECTED WITHIN MORE INTENSE RAINBANDS AND IN AREAS WHERE TRAINING OF SHOWERS AND THUNDERSTORMS OCCURS. * FLASH FLOODING COULD CAUSE HAZARDOUS ROAD CONDITIONS AS WELL AS RAPID RISES OF LOCAL RIVERS, CREEKS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ELLIS
2 follow-up statements
787 WGUS62 KRAH 070253 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 1053 PM EDT MON JUN 6 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... .FLASH FLOODING WILL BE POSSIBLE AS TROPICAL STORM COLIN MOVES ALONG THE SOUTHEAST COAST. NCZ078-083>086-088-089-071100- /O.CON.KRAH.FF.A.0001.000000T0000Z-160607T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...WADESBORO...POLKTON... ROCKINGHAM...HAMLET...EAST ROCKINGHAM...LAUREL HILL... LAURINBURG...ANTIOCH...ASHLEY HEIGHTS...RAEFORD...ROCKFISH... SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON 1053 PM EDT MON JUN 6 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...ANSON...CUMBERLAND...HOKE...RICHMOND...SAMPSON... SCOTLAND AND WAYNE. * THROUGH TUESDAY AFTERNOON * HEAVY RAIN ASSOCIATED WITH TROPICAL STORM COLIN IS EXPECTED TO PRODUCE A WIDESPREAD 1-2 INCHES OF RAIN WITH LOCAL AMOUNTS OF UP TO 3 OR 4 INCHES POSSIBLE IF AN INTENSE RAINBAND OR TWO REACH THE REGION. AREAS CLOSEST TO THE COAST WILL GET THE HEAVIEST RAIN AND HAVE THE HIGHEST POTENTIAL FOR FLOODING. RAIN WILL TAPER OFF AND END QUICKLY TUESDAY MORNING ENDING THE FLOODING THREAT. * FLASH FLOODING COULD CAUSE HAZARDOUS ROAD CONDITIONS AS WELL AS RAPID RISES OF LOCAL RIVERS... CREEKS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PWB
629 WGUS62 KRAH 070743 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 343 AM EDT TUE JUN 7 2016 ...EXCESSIVE RAIN THREAT QUICKLY DIMINISHING... .THE THREAT FOR EXCESSIVE RAINFALL HAS ENDED. THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. NCZ078-083>086-088-089-070845- /O.CAN.KRAH.FF.A.0001.000000T0000Z-160607T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...WADESBORO...POLKTON... ROCKINGHAM...HAMLET...EAST ROCKINGHAM...LAUREL HILL... LAURINBURG...ANTIOCH...ASHLEY HEIGHTS...RAEFORD...ROCKFISH... SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON 343 AM EDT TUE JUN 7 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA HAS BEEN CANCELLED. THE THREAT FOR EXCESSIVE RAINFALL HAS ENDED. SHOWERS WILL DIMINISH IN COVERAGE PRIOR TO 9 AM WITH MOSTLY SUNNY SKIES EXPECTED BEFORE MID DAY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at Jun 6, 3:31 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 6, 3:31 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 331 PM EDT Mon Jun 6 2016 .SYNOPSIS...A front across the area and the approaching Tropical Storm Colin will keep weather unsettled through Tuesday afternoon before high pressure moves in for the end of the week. && .NEAR TERM /through Tonight/... As of 335 PM Monday... A cold front remains draped across roughly the Triad region this afternoon as dewpoints at KINT and KGSO are sitting in the lower 60s right now as opposed to low 70s just to the south and east. Ahead of the front, convection is beginning to pop up with the main shield of precipitation over southern counties and gradually spreading northward. While effective shear remains very good across the area near 40 kts, instability has become somewhat hampered by the stratus deck overspreading the area from the south as shown on visible satellite imagery. This has caused a fairly uniform temperature distribution across the CWA this afternoon with temperatures near 80 degrees give or take. This supports highs topping out in the lower 80s this afternoon. Some convective allowing models showing a heavy band of broken precipitation moving into the triad this afternoon. This has largely not happened as of yet...with the aforementioned drier air in place but some convection is beginning to occur and this is expected to increase in coverage with time. Many factors this afternoon pointing to not a lot of severe potential. Lapse rates are fairly poor, the pre-existing stratus deck, and not a lot of dry air in the sounding at all are just a few. Heavy rain will remain the biggest threat with PW values approaching 2 inches, especially across the southern tier of counties. Therefore have collaborated with surrounding offices to go with a Flash Flood Watch for southern counties beginning at 00z this evening and continuing through the end of the event at 18z Tuesday afternoon. Highlighting the biggest areas of concern are those area that received a lot of rain over the past few days including a swath of Scotland, Hoke, and Cumberland Counties that saw a radar estimated 2-4 inches of rain already. Slow moving and training showers and thunderstorms will potentially exacerbate this situation. Lows are not expected to fall off all that much with 70 degrees expected east of US 1 and mid to upper 60s across the Triad. && .SHORT TERM /Tuesday and Tuesday night/... As of 335 PM Monday... The bulk of the story for Tuesday will obviously be with Tropical Storm Colin which remains fairly unorganized at this time. Hurricane Hunter Aircraft have found low pressure well to the northwest of the convection which could potentially shift the track slightly northwest. If this does occur, the chance for significant rainfall across the southern tier of CWA increases, and thus more rationale for the flash flood watch across our southern counties. Again, rain will be the main story with this system with winds only expected to gust upwards of 20 kts with the occasional higher. There will be a large gradient of precipitation across the area as the Triad is expected to largely be done with precipitation around 12z while the southeastern counties will hold on until after 18z. This obviously will put the highest QPF totals in the southeast where a widespread inch to an inch and a half can be expected with pockets of 2-4 or potentially even a localized 3-6 inches in the heaviest bands of training showers and thunderstorms. Although mostly cloudy to overcast skies in place, still expect to see high temperatures in the mid to upper 80s. Once the storm begins to gain forward speed it should continue to accelerate in the mean flow between low pressure over the northeast and a tropical ridge out to sea. Therefore after the storm moves out to the northeast, expect rapidly improving conditions and clearing of skies from NW to SE. As drier air moves in, this will allow low temperatures to sink into the low to mid 60swith perhaps even some upper 50s sprinkled in across the west. && .LONG TERM /Wednesday through Sunday/... As of 310 AM Monday... Wednesday through Thursday night: The mid/upper trough axis is expected to shift to the east of the area by mid week, while surface high pressure builds into the region from the west. This will yield dry weather with high and low temps at or below seasonal norms, with mostly clear/mostly sunny skies. expect high temps to generally be in the lower to mid 80s and lows ranging from the mid 50s to lower 60s. Friday through Sunday: Surface high pressure will slide to the east of the area by Friday/Friday afternoon, allowing for temps to warm. Mid to upper level ridging is expected to be located over the central part of the country during this period and will inch towards the east while flatting some by the end of the period. This will place central NC in a general northwest flow regime, and susceptible to hard to time mid level disturbance moving through the NW mid level flow. Will continue to keep the forecast dry, but there are some hints by Friday night onward we may see an increasing potential for such disturbances tracking through the area, possibly even dragging a backdoor cold front into the area near the end of the forecast period. With regard to temps, we should see a general warming trend, with temps possibly reaching the mid 90s by the weekend across southern and southwestern portions of the area. Expect highs Friday will be in the mid to upper 80s, with highs over the weekend generally in the lower to mid 90s (as long a backdoor cold front colds to the north through Sunday afternoon). Low temps will follow a similar trend, generally in the upper 60s to lower 70s. && .AVIATION /18Z Monday through Saturday/... As of 300 PM Monday... 24 hour TAF period: Very high confidence of sub-VFR conditions coming into play for much of the TAF period as Tropical Storm Colin approaches from the southwest and moves up the southeast coast. Expect rain to overspread much of the area with occasional thunderstorms also prevalent. Conditions are already at MVFR across much of the southern tier and these are expected to continue to deteriorate through the overnight hours as ceilings drop into the IFR and possibly LIFR categories. Low stratus will be the main problem although some pockets of lower visibilities less than 2 miles will also be possible. Impacts will mainly be sub-VFR conditions and rain with this system. Wind will not be too much of a factor although some gusts of 15-20 knots are probable through much of the day on Tuesday. The system will be very fast moving once it gets up some forward speed and expect things to begin to clear out from NW to SE very early in the Triad...closer to 12z and then even exiting eastern areas after or around 18z Tuesday. Long term: VFR conditions will return once Colin exits to the northeast. Several days of VFR conditions are expected beginning on Wednesday as high pressure moves into the area. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Ellis NEAR TERM...Ellis SHORT TERM...Ellis LONG TERM...BSD AVIATION...ELLIS
Hazardous weather outlook, Jun 6, 4:01 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 401 AM EDT MON JUN 6 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 401 AM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT, ESPECIALLY SOUTH OF HIGHWAY 64. LOCALLY EXCESSIVE RAINFALL MAY OCCUR WHERE SHOWERS AND STORMS REPEAT ACROSS THE SAME LOCATION, LEADING TO FLOODING OF STREETS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 6, 3:26 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT MON JUN 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 4 NE SILVER CITY 35.03N 79.18W
06/05/2016 HOKE NC 911 CALL CENTER
NUMEROUS TREES DOWN NORTH OF HWY 401. TIME
ESTIMATED VIA RADAR.
0806 PM TSTM WND DMG 1 NE WAGRAM 34.90N 79.36W
06/05/2016 SCOTLAND NC 911 CALL CENTER
TREES DOWN NEAR THE SCOTLAND/HOKE COUNTY
BORDER.
0758 PM TSTM WND DMG 3 SSE WAGRAM 34.84N 79.35W
06/05/2016 SCOTLAND NC 911 CALL CENTER
TREES DOWN ON RIVERTON ROAD SOUTH OF WAGRAM.
TIME ESTIMATED VIA RADAR.
0755 PM TSTM WND DMG EAST LAURINBURG 34.77N 79.44W
06/05/2016 SCOTLAND NC 911 CALL CENTER
TREES DOWN IN EAST LAURINBURG. TIME
ESTIMATED VIA RADAR.
0753 PM TSTM WND DMG 2 S LAUREL HILL 34.77N 79.54W
06/05/2016 SCOTLAND NC 911 CALL CENTER
TREES DOWN ON OLD STAGE ROAD NEAR HWY 79.
TIME ESTIMATED BY RADAR.
0559 PM TSTM WND DMG 6 S ASHLEY HEIGHTS 35.02N 79.36W
06/05/2016 HOKE NC 911 CALL CENTER
TREES DOWN NEAR FIVE POINTS. TIME ESTIMATED
VIA RADAR.
&&
VINCENTLocal storm report, Jun 6, 3:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT MON JUN 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 4 NE SILVER CITY 35.03N 79.18W
06/05/2016 HOKE NC 911 CALL CENTER
NUMEROUS TREES DOWN NORTH OF HWY 401. TIME
ESTIMATED VIA RADAR.
0813 PM TSTM WND DMG 4 ESE AFTON 36.31N 78.15W
06/05/2016 WARREN NC 911 CALL CENTER
TREE BLOWN DOWN. .
0812 PM TSTM WND DMG 3 SSE ARCOLA 36.25N 77.96W
06/05/2016 HALIFAX NC 911 CALL CENTER
TREE BLOWN DOWN ON HWY 43. RELAYED BY WARREN
CO 911. .
0807 PM TSTM WND DMG 4 SSW AFTON 36.27N 78.24W
06/05/2016 WARREN NC 911 CALL CENTER
LARGE OAK TREE BLOWN DOWN.
0806 PM TSTM WND DMG 1 NE WAGRAM 34.90N 79.36W
06/05/2016 SCOTLAND NC 911 CALL CENTER
TREES DOWN NEAR THE SCOTLAND/HOKE COUNTY
BORDER.
0758 PM TSTM WND DMG 3 SSE WAGRAM 34.84N 79.35W
06/05/2016 SCOTLAND NC 911 CALL CENTER
TREES DOWN ON RIVERTON ROAD SOUTH OF WAGRAM.
TIME ESTIMATED VIA RADAR.
0755 PM TSTM WND DMG EAST LAURINBURG 34.77N 79.44W
06/05/2016 SCOTLAND NC 911 CALL CENTER
TREES DOWN IN EAST LAURINBURG. TIME
ESTIMATED VIA RADAR.
0753 PM TSTM WND DMG 2 S LAUREL HILL 34.77N 79.54W
06/05/2016 SCOTLAND NC 911 CALL CENTER
TREES DOWN ON OLD STAGE ROAD NEAR HWY 79.
TIME ESTIMATED BY RADAR.
0717 PM TSTM WND DMG 4 ESE KERR LAKE 36.51N 78.54W
06/05/2016 GRANVILLE NC 911 CALL CENTER
GRANVILLE COUNTY 911 REPORTS NUMEROUS TREES
DOWN ACROSS THE NORTHERN-MOST PART OF THE
COUNTY. .
0715 PM TSTM WND GST 1 NW RDU INTERNATIONAL 35.88N 78.79W
06/05/2016 M59 MPH WAKE NC ASOS
WET DOWNBURST AT RDU INTL AIRPORT KNOCKED
DOWN SEVERAL TREES WITH A SUSTAINED
SOUTHWEST WIND OF 43 MPH GUSTING TO 59 MPH.
0651 PM TSTM WND DMG 2 SSE BETHEL HILL 36.47N 78.87W
06/05/2016 PERSON NC TRAINED SPOTTER
SEVERAL LARGE TREES BLOWN DOWN. .
0650 PM TSTM WND DMG 3 ENE BETHEL HILL 36.51N 78.83W
06/05/2016 PERSON NC TRAINED SPOTTER
SEVERAL OUTBUILDINGS FLIPPED. .
0647 PM TSTM WND DMG 2 WSW BETHEL HILL 36.49N 78.92W
06/05/2016 PERSON NC TRAINED SPOTTER
AT LEAST 3 TREES DOWN. .
0641 PM TSTM WND DMG 4 ESE CONCORD 36.46N 78.99W
06/05/2016 PERSON NC TRAINED SPOTTER
SEVERAL TREES BLOWN DOWN, INCLUDING ONE DOWN
ON A CAR. NO INJURIES. .
0559 PM TSTM WND DMG 6 S ASHLEY HEIGHTS 35.02N 79.36W
06/05/2016 HOKE NC 911 CALL CENTER
TREES DOWN NEAR FIVE POINTS. TIME ESTIMATED
VIA RADAR.
0534 PM TSTM WND GST 2 NW CAMP MACKALL 35.04N 79.50W
06/05/2016 M48 MPH RICHMOND NC AWOS
KHFF REPORTED A WIND GUST OF 42 KNOTS...48
MPH...AT 534 PM IN ASSOCIATION WITH A
CONVECTIVE DOWNBURST.
0505 PM HAIL 2 SSW STEDMAN 34.98N 78.71W
06/05/2016 U1.75 INCH CUMBERLAND NC NWS EMPLOYEE
GOLF BALL SIZED HAIL AND SOME TREES DOWN. .
0500 PM HAIL 2 SSW STEDMAN 34.98N 78.71W
06/05/2016 U1.00 INCH CUMBERLAND NC COCORAHS
.
0445 PM HAIL 4 ESE HOPE MILLS 34.94N 78.89W
06/05/2016 E1.75 INCH CUMBERLAND NC BROADCAST MEDIA
.
0445 PM TSTM WND DMG 4 SE HOPE MILLS 34.93N 78.90W
06/05/2016 CUMBERLAND NC BROADCAST MEDIA
MEDIA RELAY OF VIEWER REPORT OF WIND DAMAGE
TO HOMES ON GOSHAWK DR AND SCREECH OWL DR.
EXTENT OF DAMAGE UNKNOWN AT THIS TIME. .
0445 PM TSTM WND DMG 5 ESE HOPE MILLS 34.94N 78.88W
06/05/2016 CUMBERLAND NC BROADCAST MEDIA
MEDIA REPORT OF POWER LINES DOWN AND A POWER
POLE BROKEN BY STRONG WINDS AT SANDHILL RD
AND S FORTY DR.
&&
VINCENTLocal storm report, Jun 6, 3:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT MON JUN 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 4 NE SILVER CITY 35.03N 79.18W
06/05/2016 HOKE NC 911 CALL CENTER
NUMEROUS TREES DOWN NORTH OF HWY 401. TIME
ESTIMATED VIA RADAR.
&&
VINCENTLocal storm report, Jun 6, 3:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT MON JUN 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 ESE HOPE MILLS 34.94N 78.89W
06/05/2016 E1.75 INCH CUMBERLAND NC BROADCAST MEDIA
0445 PM TSTM WND DMG 4 SE HOPE MILLS 34.93N 78.90W
06/05/2016 CUMBERLAND NC BROADCAST MEDIA
MEDIA RELAY OF VIEWER REPORT OF WIND DAMAGE
TO HOMES ON GOSHAWK DR AND SCREECH OWL DR.
EXTENT OF DAMAGE UNKNOWN AT THIS TIME.
0445 PM TSTM WND DMG 5 ESE HOPE MILLS 34.94N 78.88W
06/05/2016 CUMBERLAND NC BROADCAST MEDIA
MEDIA REPORT OF POWER LINES DOWN AND A POWER
POLE BROKEN BY STRONG WINDS AT SANDHILL RD
AND S FORTY DR.
0500 PM HAIL 2 SSW STEDMAN 34.98N 78.71W
06/05/2016 U1.00 INCH CUMBERLAND NC COCORAHS
0505 PM HAIL 2 SSW STEDMAN 34.98N 78.71W
06/05/2016 U1.75 INCH CUMBERLAND NC NWS EMPLOYEE
GOLF BALL SIZED HAIL AND SOME TREES DOWN.
0534 PM TSTM WND GST 2 NW CAMP MACKALL 35.04N 79.50W
06/05/2016 M48 MPH RICHMOND NC AWOS
KHFF REPORTED A WIND GUST OF 42 KNOTS...48
MPH...AT 534 PM IN ASSOCIATION WITH A
CONVECTIVE DOWNBURST.
0559 PM TSTM WND DMG 6 S ASHLEY HEIGHTS 35.02N 79.36W
06/05/2016 HOKE NC 911 CALL CENTER
TREES DOWN NEAR FIVE POINTS. TIME ESTIMATED
VIA RADAR.
0615 PM TSTM WND DMG 4 NE SILVER CITY 35.03N 79.18W
06/05/2016 HOKE NC 911 CALL CENTER
NUMEROUS TREES DOWN NORTH OF HWY 401. TIME
ESTIMATED VIA RADAR.
0641 PM TSTM WND DMG 4 ESE CONCORD 36.46N 78.99W
06/05/2016 PERSON NC TRAINED SPOTTER
SEVERAL TREES BLOWN DOWN, INCLUDING ONE DOWN
ON A CAR. NO INJURIES.
0647 PM TSTM WND DMG 2 WSW BETHEL HILL 36.49N 78.92W
06/05/2016 PERSON NC TRAINED SPOTTER
AT LEAST 3 TREES DOWN.
0650 PM TSTM WND DMG 3 ENE BETHEL HILL 36.51N 78.83W
06/05/2016 PERSON NC TRAINED SPOTTER
SEVERAL OUTBUILDINGS FLIPPED.
0651 PM TSTM WND DMG 2 SSE BETHEL HILL 36.47N 78.87W
06/05/2016 PERSON NC TRAINED SPOTTER
SEVERAL LARGE TREES BLOWN DOWN.
0715 PM TSTM WND GST 1 NW RDU INTERNATIONAL 35.88N 78.79W
06/05/2016 M59 MPH WAKE NC ASOS
WET DOWNBURST AT RDU INTL AIRPORT KNOCKED
DOWN SEVERAL TREES WITH A SUSTAINED
SOUTHWEST WIND OF 43 MPH GUSTING TO 59 MPH.
0717 PM TSTM WND DMG 4 ESE KERR LAKE 36.51N 78.54W
06/05/2016 GRANVILLE NC 911 CALL CENTER
GRANVILLE COUNTY 911 REPORTS NUMEROUS TREES
DOWN ACROSS THE NORTHERN-MOST PART OF THE
COUNTY.
0753 PM TSTM WND DMG 2 S LAUREL HILL 34.77N 79.54W
06/05/2016 SCOTLAND NC 911 CALL CENTER
TREES DOWN ON OLD STAGE ROAD NEAR HWY 79.
TIME ESTIMATED BY RADAR.
0755 PM TSTM WND DMG EAST LAURINBURG 34.77N 79.44W
06/05/2016 SCOTLAND NC 911 CALL CENTER
TREES DOWN IN EAST LAURINBURG. TIME
ESTIMATED VIA RADAR.
0758 PM TSTM WND DMG 3 SSE WAGRAM 34.84N 79.35W
06/05/2016 SCOTLAND NC 911 CALL CENTER
TREES DOWN ON RIVERTON ROAD SOUTH OF WAGRAM.
TIME ESTIMATED VIA RADAR.
0806 PM TSTM WND DMG 1 NE WAGRAM 34.90N 79.36W
06/05/2016 SCOTLAND NC 911 CALL CENTER
TREES DOWN NEAR THE SCOTLAND/HOKE COUNTY
BORDER.
0807 PM TSTM WND DMG 4 SSW AFTON 36.27N 78.24W
06/05/2016 WARREN NC 911 CALL CENTER
LARGE OAK TREE BLOWN DOWN.
0812 PM TSTM WND DMG 3 SSE ARCOLA 36.25N 77.96W
06/05/2016 HALIFAX NC 911 CALL CENTER
TREE BLOWN DOWN ON HWY 43. RELAYED BY WARREN
CO 911.
0813 PM TSTM WND DMG 4 ESE AFTON 36.31N 78.15W
06/05/2016 WARREN NC 911 CALL CENTER
TREE BLOWN DOWN.
&&
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:51 PM EDT | Special Weather Statement | RAH | Harnett | 39 min |
Nearby
Flash Flood Watches in North Carolina, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.